Posted by: Priscilla | 2011-05-23


I went for tensollectomy in October last year then I developed a condition known as post nasal drip. My ENT cannot determine if this was before or after the operation.

Now the problem is that I cough a lot and lot of dripping with my mouth. My GP gave me Texa 10mg because he thinks I got infection, but as soon as I stop taking the texa I will start coughing again.

Does this mean that I must take it for the rest of my life? Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Pricilla

Doing a tonsillectomy does not cause a post nasal drip (PND). You may just have become aware of the problem, as the tonsil problem has been sorted out. Texa is an anti-histamine , and is used to controll nasal and general allergies, and if it works, your PND could be the result of allergic rhinitis. This could increase the amount of mucous produced by the nasal cavity, causing this problem. As it is due to your body's response to your environment, the management may be permanent. In that case, using a topical nasal steroid will be both effective, and safe, and should control your symptoms. Discuss this with your doctor.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.